Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 19, 2019, 11:15 PM EDT for Monroe County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 11:15 PM EDT (03:15 UTC)
- Expired
- Jun 20, 2019, 12:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Buffalo, NY
County Monroe County, NY
The radar
The Buffalo radar (KBUF), 99 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
418
WWUS81 KBUF 200315
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1115 PM EDT Wed Jun 19 2019
NYZ003-004-200400-
Wayne-Monroe-
1115 PM EDT Wed Jun 19 2019
...Thunderstorms with heavy rain will impact Rochester Metro late
tonight...
An area of showers and thunderstorms will move across the Rochester
Metro through midnight. This activity will produce downpours
resulting in a half to an inch of rainfall. Be especially cautious
while traveling at night due to poor visibility in heavy rain and
ponding on roadways.
LAT...LON 4305 7782 4339 7780 4338 7775 4328 7754
4332 7740 4333 7730 4330 7722 4297 7754
$$
HSKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 19, 10:30 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 19, 10:30 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1030 PM EDT Wed Jun 19 2019 .SYNOPSIS... Lingering convection across the Finger Lakes Region will continue to steadily drift northward and diminish through 1 am...with additional scattered showers becoming possible south of Lake Ontario overnight as low pressure pushes across the Ohio Valley. This moisture laden system will then track across our region Thursday and Thursday night while bringing another widespread moderate to potentially heavy rainfall. In is wake...dry weather will return on Friday...then will last through most of the upcoming weekend as high pressure settles southeastward across the Great Lakes and northeastern states. && .NEAR TERM /THROUGH THURSDAY NIGHT/... As of 1030 pm...an area of weakening convection continues to press northward across the Finger Lakes Region...with its leading edge now into far southern Monroe and northern Ontario counties. This will continue to push northward and steadily weaken over the next 2-3 hours as it moves into progressively more stable air...though not before bringing at least some rain to the Monroe-southern Oswego county corridor. Elsewhere...mainly dry and quiet conditions will continue to prevail through the early overnight hours. Later on tonight moisture-laden low pressure currently over Illinois will push east-northeastward across the Ohio Valley...before sliding eastward near or a little south of the NY/PA border during the day Thursday. Initially...increasing moisture and weak to modest isentropic lift out ahead of this system and its attendant surface frontal boundary will support the development of some scattered light showers south of Lake Ontario overnight...followed by a period of moderate to potentially heavy rain during Thursday as warm air advection/frontogenesis intensifies out ahead of the surface low. The latter should arrive in the morning hours over western New York...and by midday/early afternoon east of Lake Ontario toward the Adirondacks. Most instability remains south of this first area of rain...but strong moisture flux convergence and PWATs rising to 1.75 inches could offset that somewhat... particularly across the western Southern Tier where a chance of thunder remains in place. At this point it still appears that the initial round of heavier rain will diminish some during the early to mid afternoon hours across the far west...and during the late afternoon hours further east. After the last few days of mild temps, readings will be held down in the upper 60s to maybe an isolated 70F reading. Thursday night the surface low will deepen as it passes across New England...with some of the guidance (most notably the HREF/GEM/NAM) suggesting the potential for another potentially significant round of rain working across our region on the backside of this system... in association with the supporting mid/upper level trough axis and a possible secondary lobe of low pressure passing by to our south across Pennsylvania. This said...other guidance remains much weaker/ lighter on QPF in comparison...with notable differences in the position of the greatest rainfall also remaining evident amongst the various guidance packages. Given lingering forecast uncertainty due to the above and continued shifting around of the exact low track and positioning of the heaviest QPF (with the 18z NAM/GFS having both trended a bit further southward and lighter again following the northward shift seen in today's 12z CAMS and HREF guidance...forecast confidence remains too low for the issuance of any kind of Flood Watch at this time. Additionally... with 1,3 hr FFG mainly in the 1.5 to 2 inch range...it would seem that our basins would be able to handle the 1-2 inches of rainfall currently forecast across the area. This said...should rainfall end up more in the 2-3 inch range as the higher end of the HREF shows... there could be at least some isolated hydro issues. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... The longwave pattern will become fairly amplified by Friday with an upper level low over the Intermountain Region while a ridge develops downstream over the plains. This will result in slow moving surface high pressure over the Great Lakes region on Friday that will migrate to the northeast US by Sunday. The result will be dry and seasonable weather WNY leading into and through the weekend. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... On Monday the 12Z ECMWF has joined the GFS model solution with the amplitude of the next upper level trough...with this trough becoming a bit deeper as it passes across the Great Lakes region. Warmth with a bit of humidity ahead of this trough on Monday will develop showers and thunderstorms...with the likely time frame Monday afternoon and overnight ahead of the trough. Depending upon the timing of this trough's passage...showers and thunderstorms may also linger into Tuesday. A chance of showers and thunderstorms will remain into midweek...though afternoon temperatures will likely be a little cooler behind the trough. Temperatures at 850 hPa in the low to mid teens will bring afternoon highs in the 80s on Monday...and mid to upper 70s on Tuesday and Wednesday. && .AVIATION /03Z THURSDAY THROUGH MONDAY/... As of 0230z...an area of weakening convection continues to press northward across the Finger Lakes Region...with its leading edge now a little to the south of KROC. This will continue to push northward and steadily weaken over the next 2-3 hours as it moves into progressively more stable air...though not before bringing at least some rain and MVFR conditions to the KROC terminal. Otherwise general VFR conditions will continue to largely prevail through about 05-06z...with just some patchy MVFR fog possible in those areas that saw rain earlier this evening. Later tonight moisture-laden low pressure currently over Illinois will push east-northeastward across the Ohio Valley...before sliding eastward near or a little south of the NY/PA border during the day Thursday. Initially...increasing moisture and lift out ahead of this system and its attendant surface frontal boundary will support the development of some scattered light showers south of Lake Ontario overnight...followed by periods of moderate to potentially heavy rain during Thursday as the low passes by a little to our south. Expect flight conditions to steadily deteriorate to MVFR and then IFR/LIFR from southwest to northeast later tonight and Thursday as low level moisture increases and rain develops into our region. A thunderstorm or two will also become possible close to the NY/PA border on Thursday. Outlook... Thursday night...Periods of rain diminishing to some scattered leftover showers...with widespread LIFR/IFR improving to a mix of MVFR/VFR across the lake plains and to IFR/MVFR across the higher terrain. Friday...MVFR/VFR with a chance of early morning showers. Saturday and Sunday...VFR. Monday...VFR/MVFR with showers and thunderstorms likely. && .MARINE... Low pressure is expected to track a little to the south of the Lower Great Lakes on Thursday. Winds and waves could approach Small Craft levels across eastern portions of both lakes late Thursday into Friday depending on the exact track and strength of this system. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA/JJR NEAR TERM...JLA/JJR SHORT TERM...Zaff LONG TERM...Thomas AVIATION...JLA/JJR MARINE...JLA/JJR
Hazardous weather outlook, Jun 19, 2:22 PM EDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 222 PM EDT Wed Jun 19 2019 NYZ001>008-010>014-019>021-085-201830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 222 PM EDT Wed Jun 19 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Mutiple rounds of moderate to heavy rain are expected Thursday into Thursday evening as a moisture-laden system tracks through the region. Total rainfall amounts of one to two inches are possible, with isolated higher amounts, which may result in some localized minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-201830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 222 PM EDT Wed Jun 19 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
In the hours before
Special weather statement, Jun 19, 11:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1115 PM EDT Wed Jun 19 2019
NYZ003-004-200400-
Wayne-Monroe-
1115 PM EDT Wed Jun 19 2019
...Thunderstorms with heavy rain will impact Rochester Metro late
tonight...
An area of showers and thunderstorms will move across the Rochester
Metro through midnight. This activity will produce downpours
resulting in a half to an inch of rainfall. Be especially cautious
while traveling at night due to poor visibility in heavy rain and
ponding on roadways.
LAT...LON 4305 7782 4339 7780 4338 7775 4328 7754
4332 7740 4333 7730 4330 7722 4297 7754
HSKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:10 PM EDT | Flash Flood Warning | BUF | Livingston, Wyoming | 3 hr |
| Jun 19, 11:14 PM EDT | Special Marine Warning | BUF | 46 min | |
| Jun 19, 11:50 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jun 20, 8:38 AM EDT | Flash Flood Warning | BUF | Monroe, Ontario, Wayne | 4 hr |
| Jun 20, 9:37 AM EDT | Areal Flood Warning | BUF | Ontario, Wayne | 3 hr |
| Jun 20, 10:24 AM EDT | Areal Flood Warning | BUF | Allegany, Cattaraugus, Livingston, Ontario | 3 hr |
| Jun 20, 10:38 AM EDT | Areal Flood Warning | BUF | Cayuga, Oswego | 3 hr |
| Jun 20, 11:31 AM EDT | Flash Flood Warning | BUF | Oswego | 4 hr |
| Jun 20, 12:23 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 37 min |
| Jun 20, 2:18 PM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua | 8 hr |
| Jun 20, 2:26 PM EDT | Areal Flood Warning | BUF | Monroe | 23 hr |
| Jun 20, 3:29 PM EDT | Areal Flood Warning | BUF | Oswego | 18 hr |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.